Skip to main content
Log in

Generalization of one construction by Solovay

  • Published:
Siberian Mathematical Journal Aims and scope Submit manuscript


The well-known Σ-construction in forcing by Solovay is generalized to the case of intermediate sets that are not subsets of the initial model. Our method gives a more transparent construction of a forcing over an intermediate model than that in the classical paper [1] by Grigorieff on intermediate models.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Grigorieff S., “Intermediate submodels and generic extensions of set theory,” Ann. Math., 101, 447–490 (1975).

    Article  MATH  MathSciNet  Google Scholar 

  2. Solovay R. M., “A model of set theory in which every set of reals is Lebesgue measurable,” Ann. Math., 92, 1–56 (1970).

    Article  MATH  MathSciNet  Google Scholar 

  3. Kanovei V. G. and Lyubetsky V. A., Modern Set Theory: Borel and Projective Sets [in Russian], MTsNMO, Moscow (2013).

    Google Scholar 

  4. Kanovei V. G. and Lyubetsky V. A., “An effective minimal encoding of uncountable sets,” Siberian Math. J., 52, No. 5, 854–863 (2011).

    Article  MATH  Google Scholar 

  5. Kanovei V., Borel Equivalence Relations: Structure and Classification, Amer. Math. Soc., New York (2008) (Univ. Lect. Ser. Amer. Math. Soc.; V. 44).

    Book  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to V. G. Kanovei.

Additional information

Original Russian Text Copyright © 2015 Kanovei V.G. and Lyubetsky V.A.

Moscow. Translated from Sibirskiĭ Matematicheskiĭ Zhurnal, Vol. 56, No. 6, pp. 1341–1350, November–December, 2015; DOI: 10.17377/smzh.2015.56.611.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Kanovei, V.G., Lyubetsky, V.A. Generalization of one construction by Solovay. Sib Math J 56, 1072–1079 (2015).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: